MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4401206X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82287438 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 12mm 6cm powerflex pro percutaneous transluminal angioplasty (pta) balloon leaked during use.It was also noted that there was difficulty advancing the balloon catheter through the vessel.The case was completed with a new cordis 12x60 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have moderate calcification.The vessel was noted to have moderate tortuosity.The lesion had a 50% stenosis.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/ friction while inserting the balloon through the unknown guide catheter.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was noted to be 1:1.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h1, h2, h3 and h6.As reported, a 12mm x 6cm powerflex pro percutaneous transluminal angioplasty (pta) balloon leaked during use.It was also noted that there was difficulty advancing the balloon catheter through the vessel.The case was completed with a new cordis 12x60 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The lesion was noted to have moderate calcification and 50% stenosis.The vessel was noted to have moderate tortuosity.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the unknown guide catheter.The catheter was never in an acute bend and was never kinked during use.The saline/contrast ratio was noted to be 1:1.The product was returned for analysis.A non-sterile ¿powerflexpro 12mm6cm 135¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked and placed on a metallic tray to be inspected.A thorough inspection was performed on the unit observing no damages or anomalies.No other outstanding details were noticed.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.However, inflation was not possible due to a leakage condition on the ballon from two pin holes.Sem analysis was not performed as the damages associated with leakage were visible with the magnification obtained with a vision system.The balloon was inspected observing two pin holes on the surface where the water is leaking.The balloon surface presented evidence of a punctured condition and secondary scratch marks located near the damaged area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected with a sharp object from the outside of the device.The reported ¿balloon leakage¿ was confirmed as a leakage from the balloon was noted during functional analysis of the returned device.However, the exact cause cannot be determined.The outer surface balloon material presented evidence of two punctures and scratch marks adjacent to the damages.The balloon material appears to have been punctured with a sharp object from the outside of the balloon.Based on the information available for review, it is likely procedural factors and vessel characteristics of calcification and stenosis contributed to the event reported as evidenced by device analysis.The reported ¿pta system - tracking difficulty¿ cannot be confirmed due to the nature of the event as this cannot be replicated in the lab setting.Difficulty crossing a lesion, or an anatomical structure and/or stent is a known procedural occurrence.Crossing difficulty is most commonly related to patient anatomy, operator technique and appropriate device selection.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported by the customer as no anomalies were noted on the device.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the information available does not suggest a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19552863
Report Number3007635982-2024-00160
Device Sequence Number4811365
Product Code LIT
UDI-Device Identifier20705032072806
UDI-Public(01)20705032072806(17)260731(10)82287438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue Number4401206X
Device Lot Number82287438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 5F SHEATH, 5F MPACATH.
Patient Age68 YR
Patient SexFemale
Patient Weight60 KG